Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 33, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 29, 1995, 2:14 PM EDT for Centre County, Pennsylvania. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- May 29, 1995, 2:14 PM EDT (18:14 UTC)
- Expired
- May 29, 1995, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Centre County, PA
The radar
The State College radar (KCCX), 15 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 291814 SVRCTP PAC027-291915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT MON MAY 29 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...CENTRE COUNTY AT 212 PM DOPPLER RADAR SHOWED AS SEVERE THUNDERSTORM NEAR PORT MATILDA MOVING NORTHEASTj AT 30 MPH...THIS STORM MAY PRODUCE STRONG WINDS AND HAIL. THIS STORM SHOULD PASS THROUGH STATE COLLEGE AND LEMONT AND SHOULD BE IN MILLHEIM BETWEEN 245 AND 3 PM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:34 AM EDT, 13 hours 40 minutes earlier.
Area forecast discussion, May 29, 12:34 AM EDT, 13 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1230 AM EDT MON MAY 29 1995 STORMS OVER C OH...THINK THEY SHOULD WEAKEN AS THEY MOVE INTO WPA...AS SFC TEMPS/DEWPTS LOWER...AND STILL A LOT OF SC...NOT TO MENTION TIME OF DAY...AND THAT DYNAMICS LIFT NE AWAY FROM PA. THINK THAT FRONT WILL BE OVER WPA BY 12Z...AND TIMING NOT REAL GOOD FOR SVR MONDAY. THINK THAT SFC FLOW WILL GO MORE WESTERLY AND SOME DRYING EXPECTED...BUT NOT MUCH TIME BEFORE LOW LEVEL COLD ADV. TAKES HOLD AT LOW LEVELS. TEMPS WILL BE TRICKY. STILL MAY BE A FEW SVR FROM EXTREME E NY TO EXTREME E PA DURING THE AFTERNOON...IF HEATING CAN GET A HOLD. UA/SECONDARY FRONT DOES NOT GO THRU BEFORE TUE...AS IT TENDS TO SHEAR MORE THAN PUSH SE. MAY BE NOT A BAD WK...AS PATTERN CHANGES SOME. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Union | 64 min |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 66 min |
| May 29, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| May 29, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 50 min |
| May 29, 4:07 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon | 53 min |
| May 29, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
| May 29, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 48 min |
| May 29, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| May 29, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Lehigh | 38 min |
| May 29, 4:54 PM EDT | Tornado Warning | CTP | Lancaster, York | 66 min |
| May 29, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Monroe | 36 min |
| May 29, 5:37 PM EDT | Tornado Warning | CTP | Monroe | 38 min |
| May 29, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| May 29, 6:00 PM EDT | Tornado Warning | CTP | Lancaster | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.